Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 162, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 21, 2004, 6:25 PM CDT for Vermilion County, Illinois. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2004, 6:25 PM CDT (23:25 UTC)
- Expired
- Jul 21, 2004, 7:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Vermilion County, IL
The radar
The Lincoln radar (KILX), 135 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1988 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 212325
SVRILX
ILC183-220030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
625 PM CDT WED JUL 21 2004
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VERMILION COUNTY IN EAST CENTRAL ILLINOIS
* UNTIL 730 PM CDT
* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CATLIN...OR ABOUT 9 MILES SOUTHWEST OF
DANVILLE...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTVILLE
GEORGETOWN
TILTON
DANVILLE
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4015 8787 3993 8794 3992 8755 4051 8756
4048 8768
$$
KHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:50 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 21, 1:50 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 150 PM CDT WED JUL 21 2004 .DISCUSSION... SHORT TERM...TONIGHT THROUGH FRIDAY... BOUNDARY EXPECTED TO SLOWLY SAG SOUTH INTO CWA OVER THE NEXT 24 HOURS ALLOWING AXIS OF CONVECTION TO BEGIN TO IMPACT AREA. FORECAST AREA WELL INTO WARM SECTOR THIS AFTERNOON WITH DEW POINTS WELL INTO THE 70S. BLOW-OFF CLOUDS FROM IOWA/NORTHERN ILLINOIS CONVECTION HAVE HAMPERED HEATING A BIT IN THE NORTH BUT STILL LOOKING AT CAPES AS HIGH AS 5500 J/KG. HOWEVER...ALSO HAVE NICE CAP STILL IN PLACE. PREFRONTAL SURFACE TROUGH IS EVIDENT IN A NORTHEAST-SOUTHWEST ORIENTATION FROM PONTIAC TO NEAR TAYLORVILLE. LAPS INDICATES BEST INSTABILITY AND WEAKEST CAP ALONG THIS BOUNDARY AND FEEL THAT THAT AREA ALONG BOUNDARY MAY BE ABLE TO FIRE NEXT FEW HOURS. OTHERWISE...FORECAST AREA MAY HAVE TO WAIT FOR BETTER ORGANIZED SYSTEM TO ENTER THE REGION FROM NORTHERN MISSOURI LATER THIS AFTERNOON INTO THIS EVENING. CONVECTIVE AXIS SHOULD SET UP ACROSS AREA ON THURSDAY BRINGING ANOTHER SHOT AT STORMS. ALTHOUGH INSTABILITY SHOULD BE LESS...BEST FLOW AT MIDDLE LEVELS SHOULD ALSO BE IN PLACE. A SERIES OF DISTURBANCES SHOULD LEAD TO A GOOD CHANCE OF STORMS. AS BOUNDARY SHIFTS SOUTH ON FRIDAY POPS SHOULD END FROM THE NORTH. WILL KEEP CHANCE IN ALL AREAS EARLY FRIDAY PER 12Z ETA. FOLLOWED CLOSELY MAV TEMP GUIDANCE. MET SEEMS TOO COOL WITH FORECASTS OF ONLY UPPER 60S AT SPRINGFIELD FRIDAY. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... SURFACE RIDGE BUILDS INTO REGION FRIDAY NIGHT BRINGING ANOTHER COOL AND DRY WEEKEND TO FORECAST AREA. 00Z GFS ENSEMBLES AND MEAN SUGGEST GENERALLY DRY CONDITIONS SHOULD CONTINUE THROUGH THE REMAINDER OF PACKAGE. WITH LACK OF SURFACE FOCUS AND GULF MOISTURE CUT OFF WILL GO DRY. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && BARKER
Hazardous weather outlook, Jul 21, 10:42 AM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1042 AM CDT WED JUL 21 2004 ILZ027>031-036>038-221100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG AND PEORIA 1043 AM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STATIONARY FRONT ACROSS NORTHERN ILLINOIS WILL INTERACT WITH A HOT AND HUMID VERY UNSTABLE AIR MASS TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. THERE IS A MODERATE RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE ALONG AND NORTH OF A LEWISTOWN TO PEKIN TO BLOOMINGTON LINE THIS AFTERNOON. THE PRIMARY THREAT WITH THESE STORMS WILL BE BOW ECHOES WITH DAMAGING WIND GUSTS...ALONG WITH LARGE HAIL AND HEAVY DOWNPOURS. IN ADDITION TO THE STORMS...TEMPERATURES AROUND 90 DEGREES COMBINE WITH DEWPOINTS IN THE 70S WILL CREATE HEAT INDICES OF 100 TO 105 DEGREES THIS AFTERNOON. CHILDREN...THE ELDERLY AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. FRIENDS...RELATIVES OR NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK FROM THE HEAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE STATIONARY FRONT SLOWLY MOVE INTO THE AREA FOR THURSDAY AND FRIDAY. THE FRONT WILL AGAIN INTERACT WITH THE HOT AND HUMID AIR ALREADY IN PLACE AND PRODUCE THUNDERSTORMS ACROSS CENTRAL ILLINOIS ON THURSDAY AND FRIDAY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND MAY STILL BE NEEDED TONIGHT. ILZ040>057-061-221100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MASON-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY- VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR...HAVANA... JACKSONVILLE...LINCOLN...MATTOON...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1043 AM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT... A STATIONARY FRONT ACROSS NORTHERN ILLINOIS WILL INTERACT WITH HOT AND HUMID VERY UNSTABLE AIR MASS TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE ALONG AND NORTH OF A QUINCY TO SPRINGFIELD TO TERRE HAUTE INDIANA LINE. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY DOWNPOURS. IN ADDITION TO THE STORMS...TEMPERATURES IN THE LOWER 90S WILL COMBINE WITH DEWPOINTS IN THE 70S TO CREATE HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON. CHILDREN...THE ELDERLY AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. FRIENDS...RELATIVES OR NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK FROM THE HEAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE STATIONARY FRONT SLOWLY MOVE INTO THE AREA FOR THURSDAY AND FRIDAY. THE FRONT WILL AGAIN INTERACT WITH THE HOT AND HUMID AIR ALREADY IN PLACE AND PRODUCE THUNDERSTORMS ACROSS CENTRAL ILLINOIS ON THURSDAY AND FRIDAY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. ILZ062-063-066>068-071>073-221100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- INCLUDING THE CITIES OF...EFFINGHAM...FLORA AND LAWRENCEVILLE 1043 AM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND INTO THIS EVENING WITHIN A HOT AND HUMID AIR MASS. SOME OF THE STORMS COULD CONTAIN HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS. IN ADDITION TO THE STORMS...TEMPERATURES FROM 90 TO 95 DEGREES COMBINED WITH DEWPOINTS IN THE 70S WILL CREATE HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON. CHILDREN...THE ELDERLY AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. FRIENDS...RELATIVES OR NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK FROM THE HEAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE STATIONARY FRONT SLOWLY MOVE INTO THE AREA FOR THURSDAY AND FRIDAY. THE FRONT WILL AGAIN INTERACT WITH THE HOT AND HUMID AIR ALREADY IN PLACE AND PRODUCE THUNDERSTORMS ACROSS CENTRAL ILLINOIS ON THURSDAY AND FRIDAY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. HUETTL
In the hours before
Special weather statement, Jul 21, 2:41 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 241 PM CDT WED JUL 21 2004 ILZ027>031-036>038-212040- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG AND PEORIA 241 PM CDT WED JUL 21 2004 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR FULTON AND KNOX COUNTIES... ...SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED UNTIL 9 PM FOR PEORIA...STARK...MARSHALL...MCLEAN...TAZEWELL AND WOODFORD COUNTIES... SOME CITIES INCLUDED IN THE SEVERE THUNDERSTORM WATCH AREA INCLUDE PEORIA...BLOOMINGTON/NORMAL...EAST PEORIA...PEKIN...MORTON... EUREKA...WYOMING AND LACON. KH
Special weather statement, Jul 21, 4:39 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 439 PM CDT WED JUL 21 2004 ILZ028>031-037-038-220200- MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON AND PEORIA 439 PM CDT WED JUL 21 2004 ...SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 9 PM... THE FOLLOWING COUNTIES REMAIN IN THE SEVERE THUNDERSTORM WATCH...PEORIA...TAZEWELL...MCLEAN...WOODFORD...MARSHALL...AND STARK. SOME CITIES INCLUDED IN THE WATCH AREA INCLUDE...PEORIA... BLOOMINGTON/NORMAL...EAST PEORIA...PEKIN...MORTON...EUREKA... WYOMING...AND LACON. BARNES
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.